MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14061530
Medical Device Problem Codes Positioning Failure (1158); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Summary: very limited information was received.The detached coil was not returned.The unspecified enpower detachment control box (dcb and the unknown connecting cable were not returned.The estream microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The coil was not returned.The detachment fiber partially melted.Device positioning unit (dpu) passed electrical testing with resistance at 52.1 ohms (range 48.5/56.0) (mps-prp0243) (fluke meter id# 70042-04d) and the enpower (id#f79684) and cable (id#c10702) systems ready green light illuminated (cashmere ifu).No manufacturing defects were found.It was not stated why the detached coil was not returned.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore no additional corrective actions are taken at this time.Conclusion: the complaint of the coils non-detachment cannot be confirmed.The dpu passed electrical testing and the detached coil was not returned, therefore the exact root cause of the non-detachment cannot be determined, however the evidence as received highly suggests that the most likely contributing factor may have been the partially melted detachment fiber that may have temporarily anchored the coil to the dpu.It is possible that a loss of fiber tension many have caused the fiber to lose contact with the resistive heating coils heating surface on one side.The circumstances that may have produced the detachment fibers possible loss of tension cannot be determined.In addition, without the return of the coil, the complete detachment system, the estream microcatheter, and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.The complaint of the unintended coil detachment during removal is confirmed.Without the return of the coil, the estream microcatheter, and the rhv used in the procedure, the exact root cause of the coil's unintended detachment in the rhv cannot be determined, however the evidence as received highly suggests that the partially melted detachment fiber temporarily anchored the coil until it entered the rhv at which time an unintended detachment occurred.It cannot be determined if the introducer sheath was retracted during this time frame when the coil was passing through the rhv which if it was would be a secondary contributing factor to the coils unintended detachment.In addition without the return of the detached coil, the estream microcatheter, and the rhv used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.
 
Event or Problem Description
The contact from the facility reported that during coil embolization at the internal iliac artery the cashmere coil (crc140615-30/c27116) could not be detached.The procedure was the coil embolization at the internal iliac artery.The patient's vessels were moderately torturous and not calcified.A sheath introducer (medikit), a guide wire (gt 14), a guiding catheter (4f jr), a micro catheter (estream str, tokai medical), and an enpower were also used for this procedure.An approach was taken from the left femoral artery with the guiding catheter and the micro catheter to the origin of the right internal iliac artery.Three coils were embedded as a filling in the target lesion without any issue.For the fourth coil, the cashmere (complaint product) was delivered to the lesion with the same detaching devise.However the coil was not detached after pressing the detachment button.After the physician pressed the detachment button for four times without any detachment, the coil was retracted from the lesion.Then the coil was detached unintentionally at the hub of a y connector.The coil was exposed from the y connector, so it was completely removed from the patient.Two more coils were implanted in the lesion without any issue.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.The product will be returned for the investigation.No further information is available.

Brand Name
CASHMERE 14 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6104919
Report Number2954740-2016-00272
Device Sequence Number974783
Product Code HCG
UDI-Device Identifier00878528004561
UDI-Public(01)00878528004561(17)190529(10)C27116
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/29/2019
Device Catalogue NumberCRC14061530
Device Lot NumberC27116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2016
Initial Report FDA Received Date11/15/2016
Patient Sequence Number1
Patient Age86 YR